Alert archive / Massachusetts / Special Marine Warnings in 2012

Special Marine Warning 33, NWS Boston/Norton, MA

July 5, 2012

NWS Boston/Norton, MA issued this special marine warning at Jul 5, 2012, 3:04 AM EDT. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2012, 3:04 AM EDT (07:04 UTC)
Expired
Jul 5, 2012, 3:30 AM EDT
In force
26 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

The radar

The Boston radar (KBOX), 161 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 7.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1081 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WHUS51 KBOX 050704
SMWBOX
ANZ271-050730-
/O.NEW.KBOX.MA.W.0033.120705T0704Z-120705T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
304 AM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  OCEAN WATERS FROM PROVINCETOWN TO NANTUCKET FROM 20 TO 35 NM
  OFFSHORE...

* UNTIL 330 AM EDT

* AT 301 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING WINDS TO 40 KNOTS AND LARGE DESTRUCTIVE HAIL...
  LOCATED 37 NM EAST OF NORTH EASTHAM...MOVING SOUTHEAST AT 25
  KNOTS.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.

&&

LAT...LON 4178 6925 4180 6926 4196 6928 4208 6920
      4206 6916 4196 6913 4183 6910 4172 6910
TIME...MOT...LOC 0701Z 307DEG 26KT 4197 6920 

$$

SIPPRELL

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special marine warning went out at Jul 5, 1:58 AM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 5, 1:58 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
158 AM EDT THU JUL 5 2012

.SYNOPSIS...

A WEAK COLD FRONT WILL SLIDE OFFSHORE DURING THE MORNING HOURS BY
WHICH POINT IT WILL BEGIN TO TURN MUCH LESS HUMID AND NOT AS WARM
INTO THU AND FRI. HEAT AND HUMIDITY BRIEFLY RETURN SAT BEFORE
ANOTHER COLD FRONT INCREASES THE RISK OF SHOWERS/THUNDERSTORMS
LATER IN THE DAY. THEN A PATTERN CHANGE TOWARD LESS HUMID AND NOT
AS WARM CONDITIONS ARRIVES SUN AND CONTINUES INTO MUCH OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...

2 AM UPDATE...

MUCH OF THE ACTIVITY HAS DIMINISHED AS PER WV IMAGERY THE MAIN
SHRTWV ACTIVITY ALOFT HAS PRESSED THRU THE RGN AND OFFSHORE. JUST
A FEW THUNDERSTORMS LINGER OVER THE WATERS...OTHERWISE MUCH OF
THE ACTIVITY ACROSS THE INTERIOR HAS WEAKENED AS ANTICIPATED WITH
THE DOWNWARD MOTIONS TO THE REAR OF THE SHRTWV.

MAIN CONCERN INTO MORNING IS THE POSSIBILITY FOR SOME PATCHY
FOG...ESPECIALLY FOR THOSE AREAS WHICH SAW AN ABUNDANCE OF RAIN
EARLIER TODAY AND ARE EXPERIENCE MODEST DEWPOINTS /VLY LOCALES AND
ALONG THE SE WATERS/. OTHERWISE...SFC FLOW SHOULD BEGIN TO BACK
MORE NWLY AS THE SFC COLD FRNT PARENT TO THE LOW PRES OVER THE
GULF OF ME PUSHES SEWD AND OFFSHORE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...

THURSDAY...
A NICE DAY IS IN STORE FOR THE REGION BEHIND TONIGHT/S
WEAK COLD FRONT.  UNDER PARTLY SUNNY SKIES...HIGH TEMPS SHOULD BE IN
THE LOWER TO MIDDLE 80S ACROSS MOST AREAS WITH SLIGHTLY LOWER
HUMIDITIES.  GENERALLY DRY WEATHER IS EXPECTED...ALTHOUGH A BRIEF
SPOT SHOWER OR TWO IS POSSIBLE ALONG A SEA BREEZE FRONT ACROSS
EASTERN MA.  JUST INCLUDED VERY LOW POPS GIVEN LIMITED AREAL
COVERAGE/DURATION.  DID NOT MENTION ANY THUNDER GIVEN LIMITED
INSTABILITY.

THURSDAY NIGHT...
A RIDGE OF HIGH PRESSURE BUILDING OVER THE REGION
WILL BRING DRY AND TRANQUIL WEATHER.  LOW TEMPERATURES WILL RANGE
FROM THE UPPER 50S ACROSS SOUTHWEST NH/NORTHWEST MA...TO MAINLY THE
60S ELSEWHERE.  A TOUCH OF PATCH GROUND FOG IS LIKELY LATE IN THE
TYPICALLY PRONE LOCATIONS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...

OVERVIEW AND MODEL PREFERENCES...
AS MENTIONED IN PREVIOUS LONG RANGE AFD...THE LONG TERM WILL BE
MARKED BY A TRANSITION OF NEAR NEUTRAL /TO SLIGHTLY NEGATIVE/ PNA
TO MORE OF A POSITIVE PNA DEFINED BY DEEPENING/DIGGING NE TROF.
MOST OF THE AVAILABLE 04/12Z GUIDANCE IS IN AGREEMENT WITH THIS
OVERALL PATTERN...SO WILL GENERALLY USE GFS/ECMWF BLEND AS THE
BASELINE FOR THIS FORECAST. GIVEN THIS PATTERN SHIFT...EXPECTING
THE IMPULSE OF MID-WEST HEAT TO GIVE WAY QUICKLY THIS WEEKEND TO A
COOLER AND MORE UNSETTLED PATTERN INTO THE MID PORTION OF NEXT
WEEK. HOWEVER...IT APPEARS THE CAA AND ADVECTION OF DRIER AIR IN
THE SLY FLOW OF THE LONGWAVE TROF SHOULD AT LEAST KEEP CONDITIONS
PREDOMINANTLY DRY.

DETAILS...

FRI INTO FRI NIGHT...
UPPER LVL SHORTWAVE RIDGE PUSHES INTO THE REGION FROM THE W WITH
DRY CONDITIONS EXPECTED TO DOMINATE. THIS RIDGE IS ASSOCIATED WITH
A SLIGHTLY MODIFIED TASTE OF THE AIRMASS WHICH HAS BROUGHT THE HOT
CONDITIONS TO PORTIONS OF THE MIDWEST. THEREFORE EXPECTING
GRADUALLY WARMING TEMPS FRI INTO THE DAY SAT. H85 TEMPS SHOULD BE
REALIZED WITHOUT TOO MUCH TROUBLE...SO WITH TEMPS AT THIS LVL
EXPECTED TO REACH NEAR +20C...TEMPS IN THE 90S ARE LIKELY. DWPTS
WILL ALSO BE GRADUALLY ON THE RISE....WITH MID 60S EXPECTED
OVERNIGHT...WHICH WILL DEFINE THE MIN TEMPS.

SAT INTO SAT NIGHT...
UPPER LVL RIDGE WILL BE GRADUALLY BREAKING DOWN IN RESPONSE TO
SHORTWAVE ENERGY DIVING S FROM CANADA...WHICH WILL USHER IN THE
PATTERN SHIFT. HOWEVER...WITH WARM LLVL TEMPS AND INCREASING NEAR
SFC MOISTURE...THE COOLING MID LVLS ASSOCIATED WITH THE RIDGE
BREAK DOWN AND GENERAL HEIGHT DECREASE WILL GIVE RISE TO UNSETTLED
AND LIKELY UNSTABLE CONDITIONS. INDEED MODEL SOUNDINGS ARE ALREADY
SUGGESTING SOME ML CAPE VALUES IN THE 1500J/KG RANGE IN THE
AFTERNOON IN THE WARMER WRN INTERIOR...WITH MID LVL LAPSE RATES OF
6-7C/KM. THE ONLY CAVEAT WILL BE THE POTENTIAL FOR AN H8-H7 CAP
WITH TEMPS BETWEEN +15C AND +20C...CURRENTLY NAM IS MOST ROBUST
WITH THIS CAP...WHILE GFS/ECMWF ARE A BIT COOLER AT THESE LVLS.
GIVEN THAT THERE IS GENERAL TIMING AGREEMENT BETWEEN GUIDANCE ON
THE APPROACHING COLD FRONT ASSOCIATED WAVE...WILL HAVE TO MONITOR
FOR POTENTIAL STRONG TSTM DEVELOPMENT IN THE AFTERNOON.

SUN INTO MID WEEK...
THE POSITIVE PNA PATTERN SETS IN THROUGH THE PERIOD...WITH
GRADUALLY DIGGING ERN CANADA WAVE. DESPITE THIS THE GENERAL NW
FLOW AND SUBSIDENCE SHOWN IN SOUNDINGS IN ADVANCE OF HIGH PRES TO
THE W...SHOULD KEEP THE REGION PREDOMINANTLY DRY. EXPECTING TEMPS
TO BE GENERALLY SEASONABLE.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...

FORECASTER CONFIDENCE LEVELS...
   LOW...LESS THAN 30 PERCENT
   MODERATE...30 PERCENT TO 60 PERCENT
   HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MODERATE CONFIDENCE.
PREVAILING VFR. PERHAPS PATCHY MVFR FOG FOR A FEW TERMINALS INTO
MORNING...BUT WITH SFC WINDS SHIFTING OUT OF THE NW WITH PASSAGE
OF A COLD FRNT THIS MORNING...EXPECT DRYING AND IMPROVING
CONDITIONS. FOCUS THEN PERTAINS TO E SHORE SEA-BREEZE AND THE
POSSIBILITY FOR SOME LIGHT SHOWERS. SCT-BKN CU ANTICIPATED
ACROSS A MAJORITY OF THE TERMINALS...DISSIPATING WITH SUNDOWN
INTO THE EVNG HRS. FOG WILL BE A POSSIBILITY FOR VALLEY AND SE
WATER TERMINALS OVRNGT /IFR PSBL/. WINDS BECOMING MORE SLY INTO
FRIDAY WITH INCREASING MID-UPR LVL CLOUDS LATE.

KBOS TAF...MODERATE CONFIDENCE.
PREVAILING VFR. FEEL SEA-BREEZE WILL IMPACT AROUND MIDDAY /18-20Z/.
PSBL VCSH...UNCERTAIN SO DID NOT PREVAIL. NO TSRA.

KBDL TAF...MODERATE TO HIGH CONFIDENCE.
PREVAILING VFR. AM SOMEWHAT UNCERTAIN YET PERHAPS MVFR VSBYS INTO
MORNING...AND AGAIN THURS NGT.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

FRIDAY NIGHT...HIGH CONFIDENCE FOR VFR.

SATURDAY INTO SATURDAY NIGHT...MODERATE TO HIGH CONFIDENCE FOR
VFR. SCT SHOWERS/TSTMS POSSIBLE WITH BRIEF LOCAL MVFR CIGS/VSBYS
LATE SAT AFTERNOON INTO SUN MORNING...THEN IMPROVING LATER SUN.

SUNDAY INTO MONDAY...MODERATE TO HIGH CONFIDENCE. VFR RETURNS.

&&

.MARINE...

HIGH CONFIDENCE IN WINDS AND SEAS REMAINING BELOW SCA THRESHOLDS
THROUGH THURSDAY NIGHT.  THE MAIN CONCERN WILL BE THE POSSIBILITY
FOR A FEW STRONG THUNDERSTORMS THIS EVENING ACROSS THE EASTERN
WATERS.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY INTO FRIDAY NIGHT...HIGH CONFIDENCE GENERALLY QUIET BOATING
WEATHER.

SATURDAY AND SATURDAY NIGHT...A COLD FRONT WILL CROSS THE WATERS
WITH INCREASING S TO SW WINDS WITH OCCASIONAL GUSTS TO 20 KT
PARTICULARLY S AND SE WATERS. SCT SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY THE FRONT ESPECIALLY LATE IN THE AFTERNOON INTO EARLY
OVERNIGHT. MODERATE CONFIDENCE.

SUNDAY INTO MONDAY...MODERATE TO HIGH CONFIDENCE GENERALLY QUIET
BOATING WEATHER RETURNS WITH HIGH PRESSURE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/DOODY
NEAR TERM...SIPPRELL
SHORT TERM...FRANK
LONG TERM...DOODY
AVIATION...DOODY/SIPPRELL
MARINE...FRANK/DOODY
Hazardous weather outlook, Jul 4, 4:14 PM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EDT WED JUL 4 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-052015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
414 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND
EARLY OVERNIGHT...PARTICULARLY IN SOUTHERN NEW HAMPSHIRE AND
EASTERN MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-052015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
414 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE WATERS THIS
EVENING AND EARLY OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 4, 9:18 PM EDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
918 PM EDT WED JUL 4 2012

MAZ005-007-014-015-050200-
SUFFOLK MA-SOUTHEAST MIDDLESEX MA-CENTRAL MIDDLESEX COUNTY MA-
EASTERN ESSEX MA-
918 PM EDT WED JUL 4 2012

AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR NORTH READING...MOVING SOUTHEAST AT 25
MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MALDEN...REVERE...CHELSEA...MELROSE...SAUGUS...WAKEFIELD...READING...
WINTHROP...NORTH READING AND LYNNFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4244 7096 4241 7099 4239 7097 4237 7097
      4235 7095 4234 7096 4236 7097 4236 7100
      4233 7101 4235 7101 4236 7103 4258 7113
      4260 7107
TIME...MOT...LOC 0117Z 337DEG 20KT 4259 7110

EVT
Local storm report, Jul 4, 9:33 PM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
933 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     METHUEN                 42.72N 71.18W
07/04/2012                   ESSEX              MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON MADISON STREET

&&

EVT
Local storm report, Jul 4, 10:02 PM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1002 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     LIGHTNING        NORTH ANDOVER           42.70N 71.12W
07/04/2012                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN AND ON FIRE ON FOREST STREET

0855 PM     TSTM WND DMG     METHUEN                 42.72N 71.18W
07/04/2012                   ESSEX              MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON MADISON STREET

0913 PM     TSTM WND DMG     NORTH READING           42.57N 71.07W
07/04/2012                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ACROSS ROUTE 162

&&

EVT/LF
Local storm report, Jul 4, 11:04 PM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1104 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 PM     LIGHTNING        BOSTON                  42.32N 71.07W
07/04/2012                   SUFFOLK            MA   FIRE DEPT/RESCUE

            *** 2 INJ *** THOMAS PARK

&&

EVT/LF
Local storm report, Jul 4, 11:07 PM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1107 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     LIGHTNING        NORTH ANDOVER           42.70N 71.12W
07/04/2012                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN AND ON FIRE ON FOREST STREET

0855 PM     TSTM WND DMG     METHUEN                 42.72N 71.18W
07/04/2012                   ESSEX              MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON MADISON STREET

0913 PM     TSTM WND DMG     NORTH READING           42.57N 71.07W
07/04/2012                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ACROSS ROUTE 62

1048 PM     LIGHTNING        BOSTON                  42.32N 71.07W
07/04/2012                   SUFFOLK            MA   FIRE DEPT/RESCUE

            *** 2 INJ *** THOMAS PARK

&&

EVT/LF
Special weather statement, Jul 4, 11:07 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1107 PM EDT WED JUL 4 2012

MAZ002-003-050400-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
1107 PM EDT WED JUL 4 2012

AT 1104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ROWE...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHFIELD...BUCKLAND...HEATH...SHELBURNE AND CONWAY.

LAT...LON 4274 7283 4273 7281 4249 7259 4245 7273
      4245 7275 4271 7288
TIME...MOT...LOC 0304Z 332DEG 22KT 4272 7285

EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:14 PM EDTSpecial Weather StatementBOXEssex46 min
Jul 4, 8:28 PM EDTSevere Thunderstorm WarningBOXEssex47 min
Jul 4, 9:18 PM EDTSpecial Weather StatementBOXSuffolk42 min
Jul 4, 11:07 PM EDTSpecial Weather StatementBOXFranklin53 min
Jul 5, 3:24 AM EDTSpecial Marine WarningBOX36 min

Nearby

Special Marine Warnings in Massachusetts, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.